Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 7, 2020, 10:03 PM EDT for Forsyth County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2020, 10:03 PM EDT (02:03 UTC)
- Expired
- Aug 7, 2020, 10:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358
WWUS82 KFFC 080203
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1003 PM EDT Fri Aug 7 2020
GAZ022-080230-
Forsyth GA-
1003 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR FORSYTH COUNTY UNTIL 1030 PM
EDT...
At 1003 PM EDT...a strong thunderstorm was over Cumming...moving
northeast at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cumming, Sugar Hill, Matt, Drew, Silver City, Chestatee, Oscarville,
Ducktown, Coal Mountain, Brookwood and Hightower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3424 8395 3423 8397 3422 8396 3419 8399
3420 8404 3418 8406 3417 8406 3415 8408
3411 8410 3407 8414 3414 8426 3431 8426
3434 8425 3434 8400
TIME...MOT...LOC 0203Z 218DEG 7KT 3417 8417
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:47 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 7, 7:47 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 747 PM EDT Fri Aug 7 2020 ...00Z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 258 PM EDT Fri Aug 7 2020/ SHORT TERM /Tonight through Saturday Night/... Fairly typical summertime pattern for the short term portion of the forecast. A weak frontal boundary will remain stationary across central GA through the short term period of the forecast. Isolated to scattered mostly diurnal convection anticipated for the remainder of this afternoon and again tomorrow. Temps should be near normal for the overnight periods and slightly above normal for the daytime tomorrow. With decent mixing forecast tomorrow afternoon with some drier air mixing down, heat index values should remain below critical thresholds. NListemaa LONG TERM /Sunday through Friday/... We begin the extended portion of the forecast with a fairly messy synoptic setup where we wedged are between an area of high pressure to the west and to the east. This will result in very weak flow across the area with perturbations moving through the flow in addition to an overall increase in moisture through the period. Overall, while chances for showers and thunderstorms will be fairly low across the area on Sunday, chances are expected to increase as we progress each day through the extended with several days with area-wide likely pops from Wednesday onward. Showers and thunderstorms should be mostly diurnal in nature with the highest coverage during the afternoon and evenings, but some chances will remain in the overnight hours as well. As with most summer days, a few strong to isolated severe storms will be possible. In addition to increasing chances for rain, temperatures will be on the increase as well. High temperatures on Sunday through Tuesday are expected to be about 4 to 7 degrees above normal with 80s in the mountains, mid 90s across the metro, and mid to upper 90s across central Georgia. The somewhat good news is temps should cool down a few degrees for the second half of the week although highs in the 90s are still expected. The increased temps and moisture also combines to lead to potential issues with heat indices near heat advisory criteria. As the forecast stands now, heat indices near 100 to 106 degrees will be possible across central Georgia. We will continue to carefully monitor these areas for the need for any heat advisories over the coming days. Overnight temperatures are expected to be in the 60s and 70s, remaining just a few degrees above average. Reaves && .AVIATION... 00Z Update... Isolated shra/tsra will remain possible through around 02-04z before gradually diminishing after sunset. Otherwise, VFR conditions are expected through the forecast period. Winds will largely be calm to light and variable overnight and westerly on Saturday at 3-5 kts. Isolated shra/tsra possible Saturday afternoon, though coverage will likely be lower than today. //ATL Confidence...00Z Update... Medium confidence on evening wind direction. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 70 93 70 94 / 30 20 20 20 Atlanta 72 93 72 93 / 30 20 20 20 Blairsville 63 86 63 85 / 30 20 10 20 Cartersville 69 93 69 93 / 30 20 10 20 Columbus 73 97 74 98 / 20 20 20 30 Gainesville 69 91 69 91 / 30 20 10 20 Macon 72 96 73 96 / 30 20 20 30 Rome 69 94 69 94 / 20 10 10 20 Peachtree City 70 93 71 93 / 30 20 20 20 Vidalia 74 95 74 95 / 30 40 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Reaves AVIATION...RW
Hazardous weather outlook, Aug 7, 2:57 PM EDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 257 PM EDT Fri Aug 7 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 257 PM EDT Fri Aug 7 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening, mainly between 3 PM and 9 PM. A few storms may become strong to briefly severe. Damaging wind gusts, frequent lightning, and locally heavy rainfall will be possible with any severe storms that occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated to scattered thunderstorms can be expected Saturday and Sunday and scattered to numerous thunderstorms Monday through Thursday. A few storms will be strong to severe with strong to damaging winds, frequent lightning and locally heavy rainfall. In addition, heat index values in the lower 100s will be possible through the weekend into early next week. Those outside should make sure to take precautions from the heat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 7, 7:11 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
711 PM EDT Fri Aug 7 2020
GAZ025-035-072345-
Jackson GA-Barrow GA-
711 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON AND BARROW
COUNTIES UNTIL 745 PM EDT...
At 711 PM EDT...a strong thunderstorm was over Fort Yargo State Park,
or over Winder...moving east at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Jefferson, Auburn, Statham, Arcade, Hoschton, Bogart,
Bethlehem, Carl, Fort Yargo State Park, County Line, Russell and Bear
Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3401 8351 3397 8352 3391 8365 3392 8368
3390 8373 3390 8374 3389 8376 3391 8376
3393 8380 3395 8381 3397 8384 3405 8385
3414 8358
TIME...MOT...LOC 2311Z 260DEG 8KT 3398 8375
HAIL...0.75IN
WIND...50MPHLocal storm report, Aug 7, 7:36 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT FRI AUG 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 1 ESE TWIN CITY 32.57N 82.14W
08/07/2020 EMANUEL GA 911 CALL CENTER
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
BEAGLE RD AND GEORGE L. SMITH PARK RD.
&&
EVENT NUMBER FFC2001068
TVLocal storm report, Aug 7, 7:48 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT FRI AUG 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 1 SW SWORDS 33.54N 83.31W
08/07/2020 MORGAN GA 911 CALL CENTER
MULTIPLE TREES DOWN ALONG I-20 IN BETWEEN MILE MARKERS
123 AND 126 EAST OF BUCKHEAD.
&&
EVENT NUMBER FFC2001069
TVLocal storm report, Aug 7, 7:53 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT FRI AUG 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND DMG 1 NW HARMONY 33.47N 83.36W
08/07/2020 MORGAN GA 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN NEAR THE INTERSECTION OF
COCHRAN RD AND KINGSTON RD.
&&
EVENT NUMBER FFC2001070
TVLocal storm report, Aug 7, 8:08 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
808 PM EDT FRI AUG 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND DMG 1 ENE STATHAM 33.97N 83.58W
08/07/2020 BARROW GA PUBLIC
A TREE WAS REPORTED DOWN ACROSS A DRIVEWAY ALONG
PROVIDENCE CIRCLE.
&&
EVENT NUMBER FFC2001071
TVSpecial weather statement, Aug 7, 10:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1003 PM EDT Fri Aug 7 2020
GAZ022-080230-
Forsyth GA-
1003 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR FORSYTH COUNTY UNTIL 1030 PM
EDT...
At 1003 PM EDT...a strong thunderstorm was over Cumming...moving
northeast at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cumming, Sugar Hill, Matt, Drew, Silver City, Chestatee, Oscarville,
Ducktown, Coal Mountain, Brookwood and Hightower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3424 8395 3423 8397 3422 8396 3419 8399
3420 8404 3418 8406 3417 8406 3415 8408
3411 8410 3407 8414 3414 8426 3431 8426
3434 8425 3434 8400
TIME...MOT...LOC 0203Z 218DEG 7KT 3417 8417
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:44 PM EDT | Special Weather Statement | FFC | Laurens, Montgomery | 31 min |
| Aug 8, 1:48 PM EDT | Special Weather Statement | FFC | Macon, Taylor | 27 min |
| Aug 8, 2:12 PM EDT | Special Weather Statement | FFC | Johnson, Laurens, Montgomery, Toombs, Treutlen | 48 min |
| Aug 8, 2:15 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Macon, Peach, Schley, Taylor and 1 more | 45 min |
| Aug 8, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 47 min |
| Aug 8, 2:30 PM EDT | Special Weather Statement | FFC | White | 60 min |
| Aug 8, 2:55 PM EDT | Special Weather Statement | FFC | Dodge, Laurens, Montgomery, Wheeler | 50 min |
| Aug 8, 2:56 PM EDT | Special Weather Statement | FFC | Macon | 49 min |
| Aug 8, 3:06 PM EDT | Special Weather Statement | FFC | Bleckley, Twiggs | 39 min |
| Aug 8, 3:10 PM EDT | Special Weather Statement | FFC | Toombs | 35 min |
| Aug 8, 3:17 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 28 min |
| Aug 8, 3:20 PM EDT | Special Weather Statement | FFC | Crawford, Monroe | 40 min |
| Aug 8, 3:30 PM EDT | Special Weather Statement | FFC | Houston | 45 min |
| Aug 8, 3:34 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Johnson, Washington | 41 min |
| Aug 8, 3:36 PM EDT | Special Weather Statement | FFC | Bleckley | 39 min |
| Aug 8, 3:41 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 24 min |
| Aug 8, 3:55 PM EDT | Special Weather Statement | FFC | Sumter | 35 min |
| Aug 8, 3:56 PM EDT | Special Weather Statement | FFC | Union | 34 min |
| Aug 8, 4:04 PM EDT | Special Weather Statement | FFC | Telfair | 41 min |
| Aug 8, 4:08 PM EDT | Special Weather Statement | FFC | Pulaski | 37 min |
| Aug 8, 4:11 PM EDT | Special Weather Statement | FFC | Jefferson, Washington | 49 min |
| Aug 8, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 39 min |
| Aug 8, 4:42 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 48 min |
| Aug 8, 4:44 PM EDT | Special Weather Statement | FFC | Dodge | 46 min |
| Aug 8, 4:56 PM EDT | Special Weather Statement | FFC | Jefferson | 34 min |
| Aug 8, 5:06 PM EDT | Special Weather Statement | FFC | Baldwin, Putnam | 39 min |
| Aug 8, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Stewart, Sumter, Webster | 48 min |
| Aug 8, 6:02 PM EDT | Special Weather Statement | FFC | Putnam | 43 min |
| Aug 8, 6:39 PM EDT | Special Weather Statement | FFC | Greene, Morgan, Newton, Oconee, Oglethorpe, Taliaferro | 51 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.